Jump to content
CrazyBoards.org

Recommended Posts

I'm so terrified. It is my bedtime, I have my lovely nightmare-engine Seroquel to take.

I try everything to avoid the nightmares. I take a bath before bed, I even use guided-imagery CDs to get me in a positive and stress-free mindset. Now I am so afraid to go in there, take my meds, and go to sleep. I'm so afraid. I can't take it anymore.

I don't want to be a non-compliant, and I don't know if it is even safe to not take my Seroquel.

I'm having an anxiety attack just thinking about taking the Seroquel. I'm having nightmare flashbacks. I think my PTSD is getting rocked again. I just can't do it.

I have to tell him that I can't take it anymore. I have no benzos in the house and I feel like my heart is going to pound right through my chest cavity and out of my body. I just had a hallucination that it did and my heart was standing in front of my face beating wildly!

My mom gave me some Ativan and I had to take it already a few days ago. No benzos in the house!!! My pdoc put me on a beta blocker instead to handle the EPS- no benzos in the house!!! OMG why did I let him do this to me??

It is dark and very, very cold outside. It is so slippery that I almost fell on my ass several times just walking to the car.

(thinking out loud) should I go for a drive to relax me? Would it be safe to drive? Should I drive to mom's and get some Ativan or Klonopin? I think I'll take some Klonopin maybe. Fuck that shit Seroquel. Excuse my french!

(calling uncle- pharmacist)-

He convinced me to take 200mg and just go to bed.

Alright, alright!!! I took my damn Seroquel!! GEEEEZZZ!!!

But I've had it up to here (pointing to the ceiling)

I'm not taking this crap anymore. No more Atypicals. I still haven't tried Zyprexa (for prescription use. I have had injections as an inpatient) or Risperdal, but they're not getting a chance. All these Atypicals are stupid.

I"m going back to Lithium! Screw this crap!

-- Loon-- Loonier than usual!

Link to comment
Share on other sites

Loon,

Nightmares suck!  Not to mention so do anxiety attacks and hallucinations.  My best friend was on the big Seroquel and used to have massive hallucinations that not only scared him, but scared me too.  Especially when I was with him while he was on his meds and he was talking to himself and I didn't know what the hell he was doing.

Calm down, or at least try to calm down.  I know, that's harder to do when your heart is pounding so hard you can't hear yourself think. 

Having no benzos around the house sucks too...I'm down to my last Klonopin and it's early for me because of all the drama going on in my life and me being major manic lately.  I refuse to go back on any mood stabilizers too because they all fuck with my body and make me gain weight or worse.

Just remember to breathe, babe.  I always forget to breathe when I panic.  That's my problem.  Keep a light on when you sleep, if it helps.  When my nightmares hit me, I always leave a light on.  I know that's childish and all, but it helps a great deal.

I'm not sure what else to tell ya.

Elizabeth

Link to comment
Share on other sites

Thanks Elizabeth-

I followed my uncle's advice and took 200, then went to bed.

I did have strange dreams involving having sex with Paris Hilton, who I do not find attractive and don't even find to be funny!

I thought that sleeping in my room would make it worse somehow, maybe because it is darker and colder back there, so I slept in the living room. Maybe the circus out here made me think of Ms. Hilton?

-- Melinda

Link to comment
Share on other sites

  • 2 months later...

hm. Once during my first few days on Seroquel (25mg) I had two sleep paralysis events with hypnopompic(sp?) hallucination on a single night. Started taking them with benzos (rohypnol and flurazepam), both to get to sleep (chronic insomnia here) and to avoid nightmares and paralysis. This worked, but benzos scare the hell out of me (What about the amnesia when they /didn't/ make me sleep - I'm abnormally resistent to sedatives, it appears - and I have long conversations I can't remember but small glimpses of? and what about potential for serious addiction etc.?)

Anyhow; right now I'm on 250mg Seroquel and use benzos sporadically to sleep. My benzo-less sleep is very weird, but nightmare-free somehow; sleep-paralysis apparently given me a break as well. The dreams are very clear and vivid (without the vague atmosphere my dreams usually have; they are now very much like they were happening in the awaken world) and sometimes I get in freaky  intermediate states (for instance being aware I'm lying down on my bed in a supine position looking at ceiling while at the same time dreaming I'm walking through a long gallery - like being at two places doing different things at the same time.) I'm glad I'm not having nightmares, I guess, nightmares this vivid and weird must suck hard ;)

Link to comment
Share on other sites

When I first took seroquel I was on 25mg/day and at first the zombie like effects scared me a little.

I am now on 900mg/day (3 x 300mg daily) and it works so well for me.

I fortunately dont get the nightmare problems.

Just a thought, but have you considered taking your seroquel dose during the day?  Maybe talk to your dr about this.

I take 300mg at around breakfast time, 300mg at lunch, and 300mg at 4pm.  Sometimes I have another 300mg in the evening.  I must admit though if I have the 4th dose it normally keeps me up fairly late.  At high doses it seems to have both a stimulating and calming effect.

Link to comment
Share on other sites

hm, I've noticed something different now. I'm also getting terrified and all - /after/ taking Seroquel. It makes me sleepy, but if I don't sleep right away any little noise or whatever scares the hell out me. Is it just me?

Link to comment
Share on other sites

Sounds like the early jitters to me - a common response to many psychiatric drugs.  These normally pass within a few weeks - normally.

Are you withdrawing from anything else at the same time?  That can often contribute, especially if its benzos or an ssri.

Link to comment
Share on other sites

hm. I have been avoiding using my benzo combo, but I don't think I took them often enough and long enough to suffer withdrawal symtoms from them. We're experimenting how I fare without the Lamictal, though. Hmm.

Could quite easily be related to one or both of those withdrawals.

Think of it this way.  When you withdraw from a benzo your EPS symptom threshold increases, it probably increases as well when you withdraw from a mood stabiliser. On top of that, it increases when you start an ap, so doing all at once can put a bit of pressure or your system.

When I started seroquel I had just changed from luvox to paxil and was withdrawaing from xanax. I did it too fast and ended up with EPS symptoms for around 2 weeks, serotonin syndrome for a week and a bad seizure or 2. 

Not trying to scare you, just giving you an idea of what might be going on in your body and mind right now.

My tips are : use the benzo when you need it - cold turkey can be bad.

Keep in touch with your dr re how you are feeling.

Expect the symptoms to pass within a week or two - if they dont, get in to see your dr.  Call him and explain that its urgent.

My gut feeling is that your symptoms will settle down soon enough, but if they dont you need medical advice.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...